Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 125, NWS Grand Forks, ND

August 10, 2007Beltrami County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 10, 2007, 8:53 PM CDT for Beltrami County, Minnesota. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2007, 8:53 PM CDT (01:53 UTC)
Expired
Aug 10, 2007, 9:15 PM CDT
In force
22 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Beltrami County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 221 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 9:00 PM CDTTSTM WND DMG2 E Waskish, MNPOWERLINES DOWN AND TREES UPROOTED ALONG WITH DIME SIZED HAIL.
Aug 10, 9:00 PM CDTTSTM WND DMGWaskish, MNPOWER LINES DOWN IN DOWNTOWN WASKISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 3:04 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1921 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 110153
SVRFGF
MNC007-110215-
/O.NEW.KFGF.SV.W.0125.070811T0153Z-070811T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
853 PM CDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 915 PM CDT

* AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR
  WASKISH...OR 51 MILES NORTH OF BEMIDJI...MOVING TO THE NORTHEAST AT
  40 MPH.

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4836 9473 4806 9449 4807 9442 4836 9443

$$

HOPPES
2 follow-up statements
000 
WWUS53 KFGF 110159
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
859 PM CDT FRI AUG 10 2007

MNC007-110215-
/O.CON.KFGF.SV.W.0125.000000T0000Z-070811T0215Z/
BELTRAMI MN-
859 PM CDT FRI AUG 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHEASTERN BELTRAMI COUNTY...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES
NORTHEAST OF WASKISH...OR 53 MILES NORTHEAST OF BEMIDJI...MOVING TO
THE NORTHEAST AT 35 MPH.

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4836 9473 4806 9449 4807 9442 4836 9443

$$

HOPPES
000 
WWUS53 KFGF 110214
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
913 PM CDT FRI AUG 10 2007

MNC007-110223-
/O.EXP.KFGF.SV.W.0125.000000T0000Z-070811T0215Z/
BELTRAMI MN-
913 PM CDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BELTRAMI COUNTY
WILL EXPIRE AT 915 PM CDT...

AT 913 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF NORTHEASTERN
BELTRAMI COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 915 PM
CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
FRIDAY EVENING FOR NORTHWESTERN MINNESOTA.

LAT...LON 4836 9473 4806 9449 4807 9442 4836 9443

$$

HOPPES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 8:46 PM CDT, 7 minutes earlier.

Area forecast discussion, Aug 10, 8:46 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
846 PM CDT FRI AUG 10 2007

.UPDATE...
THUNDERSTORMS REMAIN THE BIG CHALLENGE OVERNIGHT...AND WHERE THE
BEST CHANCE FOR SEVERE MAY DEVELOP TONIGHT. SEVERAL AREAS OF
CONVECTION ARE ONGOING THIS EVENING...WITH THE SEVERE WEATHER OVER
THE BISMARCK WARNING AREA. A SFC BOUNDARY EXTENDS FROM NEAR JMS
NORTHEAST TO AROUND BDE...WITH STORMS TRYING TO FIRE ON THIS LINE.
THERE IS QUITE A BIT OF CIN THOUGH IN THE LOWEST 850MB...AND
DEEPER CONVECTION MAY HOLD OFF UNTIL AFTER MIDNIGHT. THE LOW LEVEL
JET WILL STRENGTHEN AFTER SUNSET THOUGH TO AROUND 40KT...AND THIS
MAY CAUSE SOME ELEVATED STORMS TO DEVELOP NEAR AND TO THE NORTH OF
SFC BOUNDARY WITH ABOUT 1500 J/KG OF CAPE AVAILABLE. THE MAIN
SHORTWAVE AND DEEPER MOISTURE/INSTABILITY REMAINS OVER
CENTRAL/WESTERN ND...WHERE SEVERE STORMS ARE ONGOING. THIS AREA
WILL CONTINUE TO TRANSLATE EAST OVERNIGHT INTO SATURDAY MORNING
AHEAD OF A STRONG COLD FRONT AND LOW PRESSURE. WILL CONTINUE TO
MAINTAIN THUNDER CHANCES TONIGHT...AND HIT POPS HARDEST AFTER
MIDNIGHT ALONG WITH SEVERE WORDING. WILL CHECK OVER TEMPS AND REST
OF GRIDS...BUT A QUICK LOOK INDICATES GRIDS ARE IN GOOD SHAPE.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH MOST OF THE NIGHT...WITH
PERHAPS SOME MVFR CEILINGS/VSBYS POSSIBLE NEAR STRONG STORMS
TONIGHT. WINDS WILL SHIFT TO THE WEST/NORTHWEST BY SATURDAY
AFTERNOON AND GUST UP TO 30 MPH IN THE RED RIVER VALLEY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

DK
Hazardous weather outlook, Aug 10, 6:22 AM CDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
622 AM CDT FRI AUG 10 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-111130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
622 AM CDT FRI AUG 10 2007

...SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION
THIS AFTERNOON INTO TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS
WILL BE POSSIBLE THROUGH THE MORNING. THUNDERSTORM CHANCES WILL
INCREASE THROUGH THE DAY. THE MAIN THREAT FOR SEVERE STORMS WILL
BE FROM MID AFTERNOON THROUGH THE LATE EVENING HOURS. THESE
STORMS MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR
TWO. HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY AND ALSO MONDAY
INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

TG

In the hours before

Local storm report, Aug 10, 4:38 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
438 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     STUMP LAKE              47.91N 98.43W
08/10/2007                   NELSON             ND   EMERGENCY MNGR

            NUMEROUS TREES UPROOTED AT STUMP LAKE PARK

&&

DKELLENB
Local storm report, Aug 10, 4:46 PM CDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
446 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             WARREN                  48.20N 96.77W
08/10/2007  E0.75 INCH       MARSHALL           MN   TRAINED SPOTTER

&&

MLUKES
Local storm report, Aug 10, 4:47 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
447 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             WARREN                  48.20N 96.77W
08/10/2007  E0.75 INCH       MARSHALL           MN   LAW ENFORCEMENT

&&

MLUKES
Local storm report, Aug 10, 4:55 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
455 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     4 N TABOR               48.14N 96.86W
08/10/2007                   POLK               MN   PUBLIC

            3 INCH DIAMETER TREE BRANCHES BROKEN.

&&

MEWENS
Local storm report, Aug 10, 5:11 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
511 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             4 N OBERON              47.98N 99.21W
08/10/2007  E0.25 INCH       BENSON             ND   TRAINED SPOTTER

            ABR51

0350 PM     HAIL             4 N OBERON              47.98N 99.21W
08/10/2007  E0.50 INCH       BENSON             ND   TRAINED SPOTTER

            ABR51

&&

MLUKES
Local storm report, Aug 10, 5:31 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
531 PM CDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TORNADO          5 NE TOLNA              47.88N 98.36W
08/10/2007                   NELSON             ND   PUBLIC

            NORTH DAKOTA ATMOSPHERIC RESOURCE BOARD OBSERVER REPORTED
            FUNNEL TOUCHDOWN ON NORTHWEST STUMP LAKE. EMERGENCY
            MANAGER REPORTED NUMEROUS TREES UPROOTED AT STUMP LAKE
            PARK. THIS IS A CORRECTION TO EARLIER REPORT WHICH
            INADVERTANTLY USED LAKOTA AS REFERENCE CITY INSTEAD OF
            TOLNA. ALSO CORRECTED REPORT AS TORNADO INSTEAD OF
            WATERSPOUT...ALTHOUGH TORNADO DID TOUCHDOWN ON STUMP
            LAKE.

&&

MEWENS

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.